Alert archive / Missouri / Tornado Warnings in 1997
Tornado Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 3, 1997, 10:46 PM CDT for Butler County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1997, 10:46 PM CDT (03:46 UTC)
- Expired
- Jul 3, 1997, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Butler County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 040349 RRA TORPAH MOC023-040430- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1046 PM CDT THU JUL 3 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...BUTLER COUNTY A TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR OR JUST NORTH OF POPLAR BLUFF BETWEEN 1100 AND 1115 PM CDT. AT 1045 PM CDT DOPPLER RADAR INDICATED A POSSIBLE TORNADO 5 MILES NORTH OF POPLAR BLUFF NEAR HENDRICKSON. MOVEMENT WAS TO THE SOUTHEAST AT 30 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FJURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. HUMPHREY/WATSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 3, 1:11 PM CDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jul 3, 1:11 PM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 109 PM CDT THU JUL 3 1997 17Z SURFACE CHART SHOWS A STATIONARY FRONT EXTENDS FROM SOUTHEAST KANSAS ACROSS FAR NORTHERN ARKANSAS TO NEAR MEMPHIS TN. ADAP SFC PLOT SHOWS THERE MAY BE SOME OUTFLOW FROM CONVECTION IN MISSOURI...HEADED FOR THE OZARKS. VISIBLE LOOP SHOWS CLOUDS INCREASING OVER SOUTHERN MISSOURI...AND NORTHERN SECTIONS OF SOUTHERN ILLLINOIS. ISSUES WILL BE CLOUD TRENDS AND CHC FOR THUNDERSTORMS THROUGH EARLY FRIDAY. HAVE BASED TONIGHT AND FRIDAY SUGGESTIONS ON NGM/RUC. RUC MODEL DATA SHOWS MOISTURE WILL CONTINUE TO INCREASE AROUND 800MB INTO THE EARLY EVENING HOURS. THIS FOLLOWS SATELLITE TRENDS. A SHORTWAVE SHOWS UP OVER THE SOUTH HIGH PLAINS. THE NGM MOVES THIS FEATURE INTO ARKANSAS BY FRIDAY MORNING...WITH ASSOC SFC LOW PRESSURE INTO WESTERN KENTUCKY. SFC MFLUX CONV AND INCREASING H8/H5 UVVS IN RESPONSE TO THE S/WV MEANS THUNDERSTORMS SHOULD GET GOING BY MIDNIGHT IN SE MO...AND SPREAD EAST OVER THE FA THROUGH THE NIGHT. MODEL FORECASTS PRECIP WATER VALUES 1.6-1.8 INCHES...SO LOCALLY HEAVY RAIN IS POSSIBLE. FWC/FAN NOS ARE IN ARE SOMEWHAT OFF...AND WILL SPLIT THE DIFFERENCE. FOR FRIDAY...THE AXIS OF THE TROF AT H7/H5 SHIFTS EAST BY EVENING. REGION OF PVA/+UVVS SHIFT TO THE FAR EAST SECTION OF THE FA BY THIS TIME. SHOULD SEE AN END TO THE CONVECTION IN THE MORNING IN SE MO AND PTNS OF SRN IL...AND ENDING BY EARLY AFTERNOON IN WRN KY. SW IN AND THhE HOP/NW KY AREA MAY HAVE A CHANCE UNTIL LATE AFTERNOON. WILL FOLLOW NOS WHICH ARE IN BETTER AGREEMENT FOR MAXS FRIDAY. NOLES
In the hours before
Local storm report, Jul 3, 10:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CDT THU JUL 03 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM ELSINORE MO .75 INCH HAIL
07/03/97 CARTER REPORTED BY EM.Local storm report, Jul 3, 10:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CDT THU JUL 03 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM ELSINORE MO .75 INCH HAIL
07/03/97 CARTER REPORTED BY EM.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:07 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 53 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 44 min |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 76 min |
| Jul 3, 11:02 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 73 min |
| Jul 4, 12:19 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 56 min |
| Jul 4, 12:46 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 59 min |
| Jul 4, 1:09 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott, Stoddard | 81 min |
| Jul 4, 1:46 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 59 min |
| Jul 4, 2:19 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 56 min |
Nearby
Tornado Warnings in Missouri, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.